Alert archive / Indiana / Flash Flood Warnings in 2009
Flash Flood Warning 19, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 4, 2009, 10:59 AM EDT for Franklin County, Indiana. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2009, 10:59 AM EDT (14:59 UTC)
- Expired
- Aug 4, 2009, 5:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, IN
The radar
The Indianapolis radar (KIND), 104 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 11:30 AM EDT | FLASH FLOOD | Laurel, IN | THE TOWN OF LAUREL IS FLOODED. EVACUATIONS MAY BE NEEDED. |
| Aug 4, 12:06 PM EDT | FLASH FLOOD | Metamora, IN | FLOWING WATER UPWARDS OF ONE FOOT DEEP WAS REPORTED ON STATE ROAD 121 NEAR LAUREL AND HIGHWAY 52 NEAR METAMORA. |
| Aug 4, 3:46 PM EDT | FLASH FLOOD | Metamora, IN | DAMAGE FROM FLOODING ACROSS SEVERAL ROADS ACROSS WESTERN PORTIONS OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.0 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4654 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KILN 041459
FFWILN
INC047-041800-
/O.NEW.KILN.FF.W.0019.090804T1459Z-090804T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1059 AM EDT TUE AUG 4 2009
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN SOUTHEAST INDIANA...
* UNTIL 200 PM EDT.
* AT 1055 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED
AREA. RADAR ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAD FALLEN ACROSS
THE WARNED AREA SINCE 9 AM EDT.
* HEAVY RAIN DUE TO THUNDERSTORMS WILL CONTINUE TO FALL ACROSS THE
WARNED AREA WITH ANOTHER 2 TO 3 INCHES OF RAIN POSSIBLE THROUGH 200
PM EDT. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...BROOKVILLE AND
OLDENBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3951 8531 3951 8494 3951 8493 3931 8494
3931 8499 3931 8523 3928 8529 3928 8530
$$2 follow-up statements
000
WGUS71 KILN 041611
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1211 PM EDT TUE AUG 4 2009
INC047-041800-
/O.CON.KILN.FF.W.0019.000000T0000Z-090804T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN IN-
1211 PM EDT TUE AUG 4 2009
...FLASH FLOOD WARNING CONTINUES FOR FRANKLIN COUNTY IN SOUTHEAST
INDIANA UNTIL 200 PM EDT...
AT 1209 PM EDT...LOCAL LAW ENFORCEMENT REPORTED THAT EXCESSIVE
RAINFALL WAS PRODUCING FLASH FLOODING NEAR LAUREL AND METAMORA.
STATE ROAD 121 NEAR LAUREL AND U.S.52 NEAR METAMORA WERE COVERED BY
RUSHING WATER...UP TO A FOOT DEEP IN SOME LOCATIONS.
RADAR INDICATED THAT HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED
AREA WITH ANOTHER 1 TO 2 INCHES POSSIBLE THROUGH 200 PM EDT. RUNOFF
FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO CONTINUE
TO OCCUR.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...BROOKVILLE...
OLDENBURG...ANDERSONVILLE...BLOOMING GROVE...BUENA VISTA...HAMBURG...
LAUREL...METAMORA...MOUNDS STATE RECREATION AREA AND PEPPERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3951 8531 3951 8494 3951 8493 3931 8494
3931 8499 3931 8523 3928 8529 3928 8530
$$000
WGUS51 KILN 041750
FFWILN
INC047-042100-
/O.EXT.KILN.FF.W.0019.000000T0000Z-090804T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
150 PM EDT TUE AUG 4 2009
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
FRANKLIN COUNTY IN SOUTHEAST INDIANA...
* UNTIL 500 PM EDT.
* AT 144 PM EDT...DOPPLER RADAR HAD ESTIMATED THAT AROUND 4 INCHES
OF RAIN HAD FALLEN ACROSS THE WARNING AREA SINCE THIS MORNING. LOCAL
LAW ENFORCEMENT REPORTED SERIOUS FLOODING WITH NUMEROUS ROADS CLOSED
BETWEEN LAUREL AND METAMORA. IN FACT...UP TO 4 FEET OF WATER HAS
ACCUMULATED ON SOME ROADWAYS. ALSO...THE WEST FORK OF THE WHITEWATER
RIVER MAY BE NEAR BANKFULL.
* UP TO ONE INCH OF RAIN WILL BE POSSIBLE THROUGH 500 PM EDT.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
CONTINUE TO OCCUR.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE
...BROOKVILLE...LAUREL AND METAMORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3951 8531 3951 8494 3951 8493 3931 8494
3931 8499 3931 8523 3928 8529 3928 8530
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 10:15 AM EDT, 44 minutes earlier.
Area forecast discussion, Aug 4, 10:15 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1015 AM EDT TUE AUG 4 2009 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL SWING THROUGH THE UPPER GREAT LAKES THROUGH WEDNESDAY...SENDING A COLD FRONT INTO THE OHIO VALLEY ON WEDNESDAY NIGHT. A LARGE UPPER LEVEL RIDGE WILL BUILD INTO THE THE EASTERN US BY THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SUITE OF MODEL GUIDANCE HAS NOT PROVIDED A GOOD HANDLE ON THE CURRENT SITUATION THIS MORNING...SO MUCH OF THE FORECAST WILL HAVE TO BE OBSERVATIONAL AT THIS POINT. FIRST ROUND OF THUNDERSTORMS GENERATED SOME SEVERE HAIL AND FLASH FLOODING ACROSS THE REGION. WITH THE SURFACE STILL DECOUPLED DID NOT HAVE MUCH TO REPORT IN THE WAY OF WINDS. AS HIGHER DEWPOINTS AND MAYBE SOME WARMING WORK IN THROUGH THE DAY...WILL SEE SOME SURFACE INSTABILITY DEVELOP. AND BY SOME...THE RUC IS INDICATING 4000 J/KG AT CINCINNATI BY 20Z. WITH SOME MOISTENING AND WARMING OF THE BOUNDARY LAYER JUXTAPOSED ON THE CURRENT UNSTABLE CONDITIONS ALOFT THIS MAY NOT BE TOO FAR FROM BEING CORRECT (THOUGH IT IS OBVIOUSLY INFLATED BY TOO HIGH SURFACE TEMPS). SHEAR LOOKS AMPLE IN THE LOW LEVELS THOUGH NOT TERRIBLY IMPRESSIVE ALOFT...BUT IT WILL BE GOOD ENOUGH FOR A CONTINUING THREAT OF SEVERE STORMS. HEAVY RAIN IS ALSO A THREAT GIVEN THE MOISTURE IN THE ATMOSPHERE. KNOCKED TEMPS DOWN A FEW DEGREES TO NUMBERS QUIET A BIT BELOW GUIDANCE GIVEN CURRENT TRENDS...ESPECIALLY ACROSS THE SOUTH. WITH THUNDERSTORMS AROUND THE AREA WE WERE UNABLE TO GET A MORNING SOUNDING LAUNCHED...BUT WILL BE LOOKING FOR A WINDOW TO DO SO LATER ON. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... COMPLEX PATTERN WILL CONTINUE INTO WEDNESDAY AS SEVERAL DISTURBANCES MOVE OVERHEAD WITHIN NORTHWESTERLY FLOW ALOFT...AND A COLD FRONT SAGS SOUTHWARD INTO NORTHERN PORTIONS OF THE CWA. THIS WILL KEEP CHANCES FOR CONVECTION CONFINED TO MAINLY THE SOUTHERN HALF OF THE CWA ON WEDNESDAY. MAINTAINED LOW CHANCE TO SLIGHT CHANCE POPS ACROSS THE SOUTHERN HALF OF THE CWA WEDS NIGHT AND THURS AS FRONT HANGS AROUND THE AREA AND DISTURBED NORTHWESTERLY FLOW ALOFT CONTINUES. CONDITIONS WILL DRY OUT THURS NIGHT. STAYED CLOSER TO COOLER MET NUMBERS THROUGH THE PERIOD...IF NOT A DEGREE OR TWO COOLER. && .LONG TERM /FRIDAY THROUGH MONDAY/... TRENDED TOWARD THE 06Z GFS FOR EXTENDED PERIOD. BEGINNING OF EXTENDED PERIOD WILL SEE A TROUGH OVER NORTHEAST. THIS TROUGH WILL MOVE EAST AS A 500MB HIGH PRESSURE RIDGE BUILDS INTO THE OHIO VALLEY REGION SATURDAY. THE HIGH PRESSURE RIDGE WILL PERSIST THROUGH THE WEEKEND AND BEGIN TO FLATTEN OUT ON MONDAY BRINGING A MORE ZONAL FLOW TO THE REGION. AT THE SURFACE A STATIONARY FRONT LOCATED JUST SOUTH OF THE OHIO RIVER FRIDAY WILL DRIFT NORTHEAST AS A WARM FRONT SATURDAY AND SUNDAY. JUST ENOUGH INSTABILITY AND MOISTURE WILL BE PRESENT TO KEEP AT LEAST LOW CHANCES OF MAINLY DIURNAL SHOWERS AND THUNDERSTORMS THROUGHOUT MUCH OF THE EXTENDED. AT THIS TIME THE DRIEST DAY LOOKS TO BE SUNDAY..BUT SOME DIFFERENCE IN TIMING OF SYSTEMS IS STILL SEEN IN MODELS. BELIEVE MONDAY WILL HAVE BETTER CHANCE OF PRECIPITATION AS 500 MB FLOW BECOMES MORE ZONAL AND TROUGH MOVES THROUGH THE OHIO VALLEY REGION. AS THE UPPER RIDGE BUILDS INTO THE OHIO VALLEY REGION OVER THE WEEKEND ...TEMPERATURES WILL WARM. HIGH TEMPERATURES IN THE UPPER 80S TO NEAR 90 ARE EXPECTED AT MANY LOCATIONS BY SATURDAY AND SUNDAY. && .AVIATION /14Z TUESDAY THROUGH SATURDAY/... SHOWERS AND THUNDERSTORMS PUSHING SLOWLY SOUTHEAST ACROSS THE AREA EARLY THIS MORNING AND THEY SHOULD CONTINUE TO AFFECT THE TAF SITES FOR THE FIRST HOUR OR TWO OF THE PERIOD. THINK WE MAY THEN SEE A BIT OF A LULL BEFORE THINGS GET GOING AGAIN LATER THIS AFTERNOON. STRONG INSTABILITY IS FORECAST TO DEVELOP THIS AFTERNOON ACROSS THE REGION. SERIES OF WEAK MID LEVEL SHORT WAVES ARE FORECAST TO MOVE ACROSS THE REGION THROUGH THE TAF PERIOD. THE COMBINATION OF THE MID LEVEL FORCING AND SOME DECENT INSTABILITY WILL LEAD TO A THREAT FOR SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE TAF PERIOD. WILL GO AHEAD AND COVER THE CHANCE FOR THIS AFTERNOON INTO THIS EVENING WITH A VCSH/CB. AFTER THAT WILL LEAVE MENTION OUT OF THE TAFS BUT POSSIBILITY WILL EXIST FOR SOME ADDITIONAL THUNDERSTORMS OVERNIGHT. OUTLOOK...A CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY INTO THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HAWBLITZEL NEAR TERM...HATZOS SHORT TERM...HAWBLITZEL LONG TERM...PARKER AVIATION...JGL
Hazardous weather outlook, Aug 4, 10:06 AM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1006 AM EDT TUE AUG 4 2009 KYZ091>093-095>100-OHZ026-034-035-042>046-051>056-060>065-070>074- 077>082-088-051415- BOONE-KENTON-CAMPBELL-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 1006 AM EDT TUE AUG 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. WITH A VERY HUMID AND UNSTABLE AIRMASS IN PLACE...SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. INZ050-058-059-066-073>075-080-KYZ089-090-094-051415- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-OWEN- 1006 AM EDT TUE AUG 4 2009 ...SEVERE THUNDERSTORM WATCH 656 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA AND NORTHERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. WITH A VERY HUMID AND UNSTABLE AIRMASS IN PLACE...SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Local storm report, Aug 4, 8:56 AM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
856 AM EDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HAIL VANCEBURG 38.59N 83.32W
08/04/2009 E0.88 INCH LEWIS KY TRAINED SPOTTER
&&
MIKEGSpecial weather statement, Aug 4, 9:05 AM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 905 AM EDT TUE AUG 4 2009 OHZ088-041330- SCIOTO OH- 905 AM EDT TUE AUG 4 2009 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN SCIOTO COUNTY THROUGH 930 AM EDT... AT 902 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR SCIOTODALE...MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. LOCATIONS IMPACTED INCLUDE... SOUTH WEBSTER. IN ADDITION...LYRA AND POWELLSVILLE ARE NEAR THE PATH OF THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. WOODRUM
Special weather statement, Aug 4, 9:17 AM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 917 AM EDT TUE AUG 4 2009 INZ066-041400- FRANKLIN IN- 917 AM EDT TUE AUG 4 2009 ...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY THROUGH 1000 AM EDT... AT 917 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR HAMBURG...MOVING EAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. LOCATIONS IMPACTED INCLUDE... OLDENBURG AND BROOKVILLE. IN ADDITION...LAUREL...PEPPERTOWN...METAMORA...MOUNDS STATE RECREATION AREA...CEDAR GROVE...ROCKDALE AND MOUNT CARMEL ARE NEAR THE PATH OF THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. WOODRUM
Local storm report, Aug 4, 9:54 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
954 AM EDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM FLASH FLOOD NAPOLEON 39.21N 85.33W
08/04/2009 RIPLEY IN LAW ENFORCEMENT
HIGH WATER REPORTED ACROSS U.S. 421 NORTH OF NAPOLEON.
&&
SFHSpecial weather statement, Aug 4, 9:54 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 954 AM EDT TUE AUG 4 2009 OHZ061-071-041430- WARREN OH-MONTGOMERY OH- 954 AM EDT TUE AUG 4 2009 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MONTGOMERY AND NORTHWESTERN WARREN COUNTIES THROUGH 1030 AM EDT... AT 953 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR FARMERSVILLE...MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. LOCATIONS IMPACTED INCLUDE... CARLISLE...WEST CARROLLTON...MIAMISBURG...MORAINE...SPRINGBORO AND KETTERING. IN ADDITION...DREXEL...GERMANTOWN...WOODBOURNE-HYDE PARK... CENTERVILLE...PEKIN AND LYTLE ARE NEAR THE PATH OF THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. WOODRUM
Local storm report, Aug 4, 10:17 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1017 AM EDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM TSTM WND DMG 4 ESE XENIA 39.66N 83.87W
08/04/2009 GREENE OH LAW ENFORCEMENT
TREE DOWN ON HOOP ROAD
&&
ANOVAKThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:06 AM EDT | Severe Thunderstorm Warning | ILN | Wayne | 39 min |
| Aug 4, 4:44 AM EDT | Severe Thunderstorm Warning | ILN | Union, Wayne | 61 min |
| Aug 4, 5:16 AM EDT | Areal Flood Advisory | ILN | Wayne | 2 hr |
| Aug 4, 6:15 AM EDT | Severe Thunderstorm Warning | ILN | Franklin | 37 min |
| Aug 4, 8:38 AM EDT | Areal Flood Advisory | ILN | Ripley | 3 hr |
| Aug 4, 9:17 AM EDT | Flash Flood Warning | ILN | Ripley | 8 hr |
| Aug 4, 9:31 AM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Union | 29 min |
| Aug 4, 10:23 AM EDT | Areal Flood Advisory | ILN | Dearborn, Fayette, Franklin, Union | 112 min |
| Aug 4, 10:39 AM EDT | Areal Flood Advisory | ILN | Dearborn, Fayette, Franklin, Union | 96 min |
| Aug 4, 11:11 AM EDT | Flash Flood Watch | ILN | Dearborn, Fayette, Franklin, Ohio, Ripley, Switzerland and 2 more | 16 hr |
| Aug 4, 12:37 PM EDT | Areal Flood Advisory | ILN | Switzerland | 3 hr |
| Aug 4, 1:20 PM EDT | Areal Flood Advisory | ILN | Fayette, Union, Wayne | 3 hr |
| Aug 4, 1:36 PM EDT | Flash Flood Warning | ILN | Switzerland | 3 hr |
| Aug 4, 4:29 PM EDT | Areal Flood Warning | ILN | Switzerland | 4 hr |
| Aug 4, 4:58 PM EDT | Areal Flood Warning | ILN | Franklin, Ripley | 6 hr |
| Aug 4, 5:22 PM EDT | River Flood Advisory | ILN | Dearborn, Franklin | 36 hr |
Nearby
Flash Flood Warnings in Indiana, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.